Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2012, 5:43 PM EDT for Defiance County, Paulding County, Ohio; Allen County, DeKalb County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 21, 2012, 6:13 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, IN, DeKalb County, IN, Defiance County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS53 KIWX 212143
SVRIWX
INC003-033-OHC039-125-212230-
/O.NEW.KIWX.SV.W.0027.120621T2143Z-120621T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT THU JUN 21 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN ALLEN COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
3 MILES EAST OF GRABILL...OR 9 MILES SOUTHWEST OF HICKSVILLE...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ANTWERP...
HICKSVILLE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CECIL...
MARK CENTER...FARMER AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4134 8483 4142 8462 4118 8450 4112 8490
4123 8502
TIME...MOT...LOC 2143Z 242DEG 23KT 4121 8489
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
588
WWUS53 KIWX 212213
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT THU JUN 21 2012
INC003-033-OHC039-125-212224-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-120621T2230Z/
DE KALB IN-ALLEN IN-PAULDING OH-DEFIANCE OH-
613 PM EDT THU JUN 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEFIANCE...
NORTHWESTERN PAULDING...NORTHEASTERN ALLEN AND SOUTHEASTERN DE KALB
COUNTIES IS CANCELLED...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4134 8483 4142 8462 4118 8450 4112 8490
4123 8502
TIME...MOT...LOC 2214Z 242DEG 23KT 4130 8466
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:45 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 1:45 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 PM EDT THU JUN 21 2012 .UPDATE/AVIATION... POTENT NRN STREAM SW CONTS EWD ACRS SW ON THIS AFTN. TRAILING CDFNT EXTENDS SWD FM SFC CYCLONE OVR SRN JAMES BAY BISECTING CNTRL LWR MI THEN TRAILS WWD INTO ERN IL/WRN IN BORDER AREA. DOWNSTREAM WARMING/MIXING HAS BEEN QUICK THROUGH THIS MORNING W/SFC BASED CAPE SUGGESTIVE OF IMMINENT CONV INITIATION ALG SFC BNDRY AND SECONDARY CONVN ALG 850MB FRONT FARTHER BACK ACRS IL AND OBSVD RECENTLY IN THE GREATER CHICAGO METRO AREA. THUS BELIEVE GIST OF AFTN GRIDDED POPS ON THE MARK W/CONCURRENT NOD OF LATEST RUN OF 4KM SPC WRF. HWVR SHEAR IS LACKING AND DOUBT MUCH OF A SVR WIND THREAT EXISTS EVEN IN DEEP/WELL MIXED AND HOT BNDRY LYR GIVEN LACK OF CAPE AND MID LVL FLW MAX OF ONLY 30KTS. VFR CONDS XPCD THROUGH THE TAF PD. HWVR GUSTY WINDS AT KFWA THIS AFTN AND ISOLD-SCT COVERAGE OF CONVN THROUGH MID AFTN. && .SHORT TERM... TODAY THROUGH FRIDAY NIGHT...A COLD FRONT EXTENDING FROM WI INTO E IA WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY. OVERNIGHT CONVECTIVE OUTFLOWS UPSTREAM HAVE MADE THE FRONT DIFFUSE WITHOUT ANY SHARP OR WELL DEFINED BOUNDARY. VERY CHALLENGING FOR TIMING AND COVERAGE OF CONVECTION TODAY GIVEN VERTICAL WIND PROFILES WITH RELATIVELY WARM MID LEVEL TEMPS. FOR THIS PACKAGE...FAVOR THE 4KM NAM/WRF. THE NAM/WRF APPEARS TO HAVE THE BEST HANDLE WITH THE ONGOING CONVECTION AND BOUNDARIES AND PROVIDES A REASONABLE SOLUTION THIS AFTERNOON. EXPECT A GENERAL DEVELOPMENT OF STORMS OVER NRN INDIANA INTO LOWER MICHIGAN BY EARLY AFTERNOON. ADDED GUSTY WINDS TO STORMS THIS AFTERNOON GIVEN HOT TEMPERATURES WITH SIGNIFICANT DOWNWARD CAPE. KEPT A LINGERING CHANCE FOR A STORM THIS EVENING OVER FAR SOUTHEAST AREAS INCLUDING LIMA/AOH. KEPT THE REST OF THE SHORT TERM FCST DRY CITY WITH COOLER TEMPERATURES. && .LONG TERM... SATURDAY THROUGH WEDNESDAY... NW FLOW PATTERN EXPECTED THROUGH THE EXTENDED PERIOD BRINGING COOLER AND LESS HUMID CONDITIONS TO THE AREA. HIGHS THROUGH THE PERIOD EXPECTED TO BE AOB NORMAL...WITH 5-10F BELOW NORMAL FOR MON AND TUE. DISTURBANCE MOVING DOWN THROUGH NW FLOW TO IMPACT THE AREA THIS WEEKEND ALONG WITH A WEAK SFC REFLECTION IN THE FORM OF A FRONTAL WAVE MOVING ALONG DIFFUSE BOUNDARY. LARGE VARIABILITY AMONG THE MODELS WRT TIMING SO WILL STAY CLOSE TO GOING FCST AND KEEP SLIGHT CHANCE IN FOR SUN/SUN NITE. OTHERWISE DROUGHT CONDITIONS TO PERSIST WITH DRY FCST REMAINDER OF THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...LOGSDON AVIATION...T
Hazardous weather outlook, Jun 21, 8:47 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 847 AM EDT THU JUN 21 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 847 AM EDT THU JUN 21 2012 /747 AM CDT THU JUN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATE TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. NO SEVERE STORMS ARE EXPECTED HOWEVER AN ISOLATED STORM MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. HOWEVER...NO RELIEF FROM THE INTENSIFYING DROUGHT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 847 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH EARLY AFTERNOON. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 21, 3:38 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 2 S BRONSON 41.84N 85.19W
06/21/2012 BRANCH MI PUBLIC
PUBLIC REPORT TREE DOWN ON VEHICLE. WIND GUST ESTIMATED
TO 56 MPH.
0308 PM HAIL 2 S BRONSON 41.84N 85.19W
06/21/2012 E1.00 INCH BRANCH MI PUBLIC
PUBLIC REPORT TREE DOWN ON VEHICLE. WIND GUST ESTIMATED
TO 56 MPH.
0310 PM TSTM WND DMG 1 ENE BATAVIA 41.92N 85.08W
06/21/2012 BRANCH MI EMERGENCY MNGR
REPORT OF TREES AND WIRES DOWN ON WHEELER ROAD
&&
LEWISLocal storm report, Jun 21, 3:49 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 SSE ALLEN 41.93N 84.75W
06/21/2012 HILLSDALE MI EMERGENCY MNGR
REPORT OF TREES DOWN ACROSS THE COUNTY. TREE FELL ON A
CAR NEAR STATE ROUTE 49 AND WEST BACON ROAD.
&&
NGSpecial weather statement, Jun 21, 4:04 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EDT THU JUN 21 2012 INZ009-OHZ001-004-212030- DE KALB IN-DEFIANCE OH-WILLIAMS OH- 404 PM EDT THU JUN 21 2012 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN WILLIAMS... NORTHWESTERN DEFIANCE AND EASTERN DE KALB COUNTIES... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUTLER...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BRYAN... EDGERTON... ARTIC... BLAKESLEE... WILLIAMS CENTER...MELBERN AND FARMER... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4162 8452 4137 8441 4130 8489 4142 8497 TIME...MOT...LOC 2003Z 251DEG 24KT 4138 8486 NG
Special weather statement, Jun 21, 4:08 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT THU JUN 21 2012
OHZ001-002-212045-
FULTON OH-WILLIAMS OH-
408 PM EDT THU JUN 21 2012
...STRONG THUNDERSTORMS MOVING ACROSS FULTON AND SOUTHEASTERN
WILLIAMS COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STRYKER...OR NEAR ARCHBOLD...MOVING EAST AT
40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WAUSEON...
SWANTON...
DELTA...
PETTISVILLE...
TEDROW...
OTTOKEE AND OAKSHADE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4156 8388 4149 8419 4149 8434 4146 8435
4143 8442 4158 8449 4171 8410 4171 8388
TIME...MOT...LOC 2008Z 249DEG 36KT 4153 8432
NGLocal storm report, Jun 21, 4:40 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG QUINCY 41.94N 84.88W
06/21/2012 BRANCH MI PUBLIC
PUBLIC REPORT OF TREES DOWN IN QUINCY. TIME ESTIMATED
FROM RADAR.
0338 PM TSTM WND DMG ALLEN 41.96N 84.77W
06/21/2012 HILLSDALE MI EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN IN ALLEN ALONG
U.S. 12. TIME ESTIMATED FROM RADAR.
&&
NGSpecial weather statement, Jun 21, 5:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT THU JUN 21 2012
INZ009-018-OHZ004-015-212200-
ALLEN IN-DE KALB IN-DEFIANCE OH-PAULDING OH-
526 PM EDT THU JUN 21 2012
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN DEFIANCE...NORTHERN
PAULDING...NORTHERN ALLEN AND SOUTHEASTERN DE KALB COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRABILL...OR 8 MILES NORTHEAST OF NEW
HAVEN...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HICKSVILLE...
ANTWERP...
PAULDING...
GEORGETOWN AND SPENCERVILLE...
CECIL...
MARK CENTER AND SHERWOOD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4115 8442 4107 8505 4113 8524 4128 8498
4133 8487 4137 8479 4142 8468
TIME...MOT...LOC 2126Z 236DEG 25KT 4118 8493
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:04 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| Jun 21, 4:08 PM EDT | Special Weather Statement | IWX | Fulton | 37 min |
| Jun 21, 6:38 PM EDT | Special Weather Statement | IWX | Van Wert | 37 min |
| Jun 21, 5:26 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.